MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VIRTUOSAPH PLUS WITH RADIAL INDICATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VIRTUOSAPH PLUS WITH RADIAL INDICATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VSP550EX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular, during vein harvesting procedure, a piece of plastic from the v cutter broke off.As per user facility, the harvester was removed from the operating table after taking photos of the broken part and ensuring there were no other broken/missing parts.A thorough endoscopic exploration of the surgical site was performed with the new kit to ensure there was no damage/injury caused to the patient or any plastic parts were left in the evh tunnel.The surgery was completed successfully using the new kit opened.There was no blood loss or harm caused to the patient.The brand they used was an olympus esg-400, with a settings of bipolar coag effect 3, 12.The setting was not modified during the case.Product was changed out.Procedure completed successfully with a delay.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on april 1, 2025.Upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability - added date returned to manufacturer).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: g3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H6 (identification of evaluation codes 10, 11, 3331, 3259, 19).The returned sample was inspected upon receipt and confirmed that the one side of the v-cutter was broken off.A retention sample from the same lot number was inspected to show no anomalies with the device and a fully intact v-cutter.During the manufacturing process, all vsp550 units are visually inspected and tested for functionality and performance along with inspection for v-cutter mechanism, prior to packaging.The cracked/fractured distal end of the v-cutter most likely resulted from excessive force applied to the distal end of the v-cutter during the procedure.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
VIRTUOSAPH PLUS WITH RADIAL INDICATION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key21746687
Report Number1124841-2025-00031
Device Sequence Number14435311
Product Code GEI
UDI-Device Identifier00699753450769
UDI-Public(01)00699753450769(17)261231(10)41K
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberVSP550EX
Device Catalogue NumberN/A
Device Lot Number41K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer04/10/2025
07/14/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date05/02/2025
08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown